Alert archive / Colorado / Winter Storm Warnings in 2012

Winter Storm Warning 6, NWS Denver/Boulder, CO

April 2, 2012Arapahoe County, Douglas County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Apr 2, 2012, 3:34 PM MDT for Arapahoe County, Douglas County, Elbert County, Colorado. It took effect at Apr 3, 2012, 12:00 AM MDT. It was in force for 18 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2012, 3:34 PM MDT (21:34 UTC)
In effect from
Apr 3, 2012, 12:00 AM MDT
Expired
Apr 3, 2012, 6:00 PM MDT
In force
18 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:36 AM MDTHEAVY SNOW 7.59 Ne Ponderosa Park, CO
Apr 3, 7:36 AM MDTHEAVY SNOW 81 Wnw Ponderosa Park, CO
Apr 3, 7:43 AM MDTSNOW 1.81 Nw Louviers, CO
Apr 3, 8:29 AM MDTSNOW 2.54 S Manila Village, CO
Apr 3, 10:26 AM MDTSNOW 1Wnw Simla, CO
Apr 3, 5:41 PM MDTSNOW 3Parker, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-173 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS45 KBOU 022134
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
334 PM MDT MON APR 2 2012

...HEAVY SNOW POSSIBLE OVER THE PALMER DIVIDE...

.AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN NEW MEXICO
TONIGHT AND TUESDAY. AS THIS SYSTEM MOVES INTO NORTHEAST NEW
MEXICO...IT WILL SPREAD MOISTURE NORTHWARD ACROSS EASTERN COLORADO.
MOIST...UPSLOPE FLOW OVER THE SOUTHERN FOOTHILLS AND PALMER DIVIDE
OVERNIGHT IS EXPECTED TO PRODUCE SNOW WHICH COULD BECOME HEAVY AT
TIMES.

COZ041-030545-
/O.UPG.KBOU.WS.A.0003.120403T0300Z-120404T0000Z/
/O.NEW.KBOU.WS.W.0006.120403T0300Z-120404T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...KIOWA...
LARKSPUR...SIMLA
334 PM MDT MON APR 2 2012

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 6 PM MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING...SNOW WILL BECOME WIDESPREAD AND HEAVY AT TIMES LATE 
  TONIGHT AND TUESDAY MORNING. SNOW WILL TAPER OFF TUESDAY 
  AFTERNOON. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES WILL BE POSSIBLE BETWEEN 9
  PM TONIGHT AND MIDDAY TUESDAY.

* WINDS/VISIBILITY...NORTH WINDS AT 20 TO 30 MPH MAY PRODUCE AREAS
  OF BLOWING AND DRIFTING SNOW. VISIBILITIES MAY DROP TO LESS THAN
  A HALF MILE AT TIMES. 

* IMPACTS...COMMUTERS SHOULD ALLOW EXTRA TIME TO REACH YOUR
  DESTINATION TUESDAY MORNING. ROADS WILL BECOME SNOW COVERED AND
  SLIPPERY. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN
  YOU AND THE VEHICLE IN FRONT OF YOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL
CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE
SNOW. IF TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW
AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING 
TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA 
FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE.
IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO
ARRIVE.

&&

$$

COZ034-036-030545-
/O.NEW.KBOU.WW.Y.0013.120403T0300Z-120404T0000Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
334 PM MDT MON APR 2 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 6 PM MDT TUESDAY.

* TIMING...SNOW IS EXPECTED INCREASE OVER THE FOOTHILLS OF
  JEFFERSON COUNTY AND WESTERN DOUGLAS COUNTY THIS EVENING. SNOW
  MAY BECOME MODERATE AT TIMES BETWEEN MIDNIGHT AND 9 AM. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 5 TO 10 INCHES WILL
  BE POSSIBLE BY MIDDAY TUESDAY. MOST OF THE SNOW WILL OCCUR EAST
  OF THE CONTINENTAL DIVIDE. TO THE WEST OF THE CONTINENTAL
  DIVIDE...ONLY SCATTERED SNOW SHOWERS ARE EXPECTED.  

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. WHEN
  DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE
  VEHICLE IN FRONT OF YOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
590 
WWUS45 KBOU 030259
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
859 PM MDT MON APR 2 2012

...HEAVY SNOW POSSIBLE OVER THE PALMER DIVIDE...

.AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN NEW MEXICO
TONIGHT AND TUESDAY. AS THIS SYSTEM MOVES INTO NORTHEAST NEW
MEXICO...IT WILL SPREAD MOISTURE NORTHWARD ACROSS EASTERN
COLORADO. MOIST...UPSLOPE FLOW OVER THE SOUTHERN FOOTHILLS AND
PALMER DIVIDE OVERNIGHT IS EXPECTED TO PRODUCE SNOW WHICH COULD
BECOME HEAVY AT TIMES. THIS MOISTURE WILL ARRIVE AROUND
MIDNIGHT...SO THE BEGINNING OF THE WARNING AND ADVISORIES HAS BEEN
DELAYED UNTIL THEN.

COZ041-031100-
/O.EXT.KBOU.WS.W.0006.120403T0600Z-120404T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...KIOWA...
LARKSPUR...SIMLA
859 PM MDT MON APR 2 2012

...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT TUESDAY...

* TIMING...SNOW WILL BECOME WIDESPREAD AND HEAVY AT TIMES LATE 
  TONIGHT AND TUESDAY MORNING. SNOW WILL TAPER OFF TUESDAY 
  AFTERNOON. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES WILL BE POSSIBLE LATE
  TONIGHT AND TUESDAY.

* WINDS/VISIBILITY...NORTH WINDS AT 20 TO 30 MPH MAY PRODUCE 
  AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES MAY DROP TO 
  LESS THAN A HALF MILE AT TIMES. 

* IMPACTS...COMMUTERS SHOULD ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION TUESDAY MORNING. ROADS WILL BECOME SNOW COVERED 
  AND SLIPPERY. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM 
  BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL
CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE
SNOW. IF TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW
AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING
TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA
FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE.
IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO
ARRIVE.

&&

$$

COZ034-036-031100-
/O.EXT.KBOU.WW.Y.0013.120403T0600Z-120404T0000Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
859 PM MDT MON APR 2 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT TUESDAY...

* TIMING...SNOW WILL INCREASE DURING THE NIGHT AND CONTINUE ON TUESDAY.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 5 TO 10 INCHES WILL
  BE POSSIBLE. MOST OF THE SNOW WILL OCCUR EAST OF THE
  CONTINENTAL DIVIDE. TO THE WEST OF THE CONTINENTAL DIVIDE...ONLY
  SCATTERED SNOW SHOWERS ARE EXPECTED.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. WHEN 
  DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE 
  VEHICLE IN FRONT OF YOU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

GIMMESTAD
684 
WWUS45 KBOU 031020
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
420 AM MDT TUE APR 3 2012

...HEAVY SNOW OVER THE PALMER DIVIDE...

.AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHEAST NEW MEXICO
TODAY AND INTO THE NORTHERN TEXAS PANHANDLE TONIGHT. AS THIS
SYSTEM MOVES ACROSS NORTHEAST NEW MEXICO...IT WILL SPREAD MOISTURE
NORTHWARD ACROSS EASTERN COLORADO. MOIST...UPSLOPE FLOW OVER THE
SOUTHERN FOOTHILLS AND PALMER DIVIDE WILL PRODUCE SNOW WHICH COULD
BE HEAVY AT TIMES.

COZ041-031830-
/O.CON.KBOU.WS.W.0006.000000T0000Z-120404T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...KIOWA...
LARKSPUR...SIMLA
420 AM MDT TUE APR 3 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* TIMING...SNOW WILL CONTINUE THROUGH THIS AFTERNOON AND WILL BE
  HEAVY AT TIMES. SNOW WILL TAPER OFF BY LATE THIS AFTERNOON.

* SNOW ACCUMULATIONS...5 TO 10 INCHES WILL BE POSSIBLE.

* WINDS/VISIBILITY...NORTH WINDS AT 20 TO 30 MPH MAY PRODUCE 
  AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES MAY DROP TO 
  LESS THAN A HALF MILE AT TIMES. 

* IMPACTS...COMMUTERS SHOULD ALLOW EXTRA TIME TO REACH YOUR
  DESTINATION TODAY. ROADS WILL BECOME SNOW COVERED AND SLIPPERY. WHEN
  DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE
  VEHICLE IN FRONT OF YOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL
CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE
SNOW. IF TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW
AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING
TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA
FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE.
IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO
ARRIVE.

&&

$$

COZ034-036-031830-
/O.CON.KBOU.WW.Y.0013.000000T0000Z-120404T0000Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
420 AM MDT TUE APR 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* TIMING...SNOW WILL CONTINUE TODAY AND THEN DECREASE BY LATE AFTERNOON.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 5 TO 10 INCHES WILL 
  BE POSSIBLE. MOST OF THE SNOW WILL OCCUR EAST OF THE 
  CONTINENTAL DIVIDE. TO THE WEST OF THE CONTINENTAL DIVIDE...
  ONLY SCATTERED SNOW SHOWERS ARE EXPECTED. 

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. WHEN 
  DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE 
  VEHICLE IN FRONT OF YOU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
348 
WWUS45 KBOU 031754
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1154 AM MDT TUE APR 3 2012

COZ041-040000-
/O.CON.KBOU.WS.W.0006.000000T0000Z-120404T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...KIOWA...
LARKSPUR...SIMLA
1154 AM MDT TUE APR 3 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* TIMING...SNOW WILL CONTINUE THROUGH THIS AFTERNOON AND WILL BE 
  HEAVY AT TIMES. SNOW WILL TAPER OFF BY LATE THIS AFTERNOON. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES TOTAL WILL BE POSSIBLE.

* WINDS/VISIBILITY...NORTH WINDS AT 15 TO 25 MPH MAY PRODUCE 
  AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES MAY DROP TO 
  LESS THAN A HALF MILE AT TIMES. 

* IMPACTS...COMMUTERS SHOULD ALLOW EXTRA TIME TO REACH YOUR
  DESTINATION TODAY. ROADS ARE SNOW COVERED AND SLIPPERY. WHEN
  DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE
  VEHICLE IN FRONT OF YOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL
CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE
SNOW. IF TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW
AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING
TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA
FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE.
IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO
ARRIVE.

&&

$$

COZ034-036-040000-
/O.CON.KBOU.WW.Y.0013.000000T0000Z-120404T0000Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1154 AM MDT TUE APR 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* TIMING...SNOW WILL CONTINUE TODAY AND THEN DECREASE BY LATE 
  AFTERNOON.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES
  WILL BE POSSIBLE...EAST OF THE CONTINENTAL DIVIDE. TO THE WEST
  OF THE CONTINENTAL DIVIDE... ONLY SCATTERED SNOW SHOWERS ARE
  EXPECTED.

* IMPACTS...ROADS ARE SNOW COVERED AND SLIPPERY. WHEN 
  DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE 
  VEHICLE IN FRONT OF YOU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
643 
WWUS45 KBOU 032355
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
555 PM MDT TUE APR 3 2012

...WINTER STORM WINDING DOWN...


COZ041-040100-
/O.EXP.KBOU.WS.W.0006.000000T0000Z-120404T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...KIOWA...
LARKSPUR...SIMLA
555 PM MDT TUE APR 3 2012

...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE SNOW INTENSITY FROM THE CURRENT STORM IS DECREASING AS THE
STORM MOVES FARTHER AWAY. THOUGH IT WILL STILL BE SNOWING THROUGH
THIS EVENING...WIDESPREAD AMOUNTS WILL BE LIGHT. THERE IS A SLIGHT
CHANCE A FEW HEAVIER SHOWERS MAY BRING A QUICK INCH DURING THE NIGHT.

$$

COZ034-036-040100-
/O.EXP.KBOU.WW.Y.0013.000000T0000Z-120404T0000Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
555 PM MDT TUE APR 3 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE SNOW INTENSITY FROM THE CURRENT STORM IS DECREASING AS THE
STORM MOVES FARTHER AWAY. THOUGH IT WILL STILL BE SNOWING THROUGH
THIS EVENING...WIDESPREAD AMOUNTS WILL BE LIGHT. THERE IS A SLIGHT
CHANCE A FEW HEAVIER SHOWERS MAY BRING A QUICK INCH DURING THE
NIGHT.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 2, 3:29 PM MDT, 5 minutes earlier.

Area forecast discussion, Apr 2, 3:29 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
329 PM MDT MON APR 2 2012

.SHORT TERM...THE CENTER OF THE UPPER CIRCULATION APPEARS TO BE
OVER EAST-CENTRAL NEW MEXICO LATE THIS AFTERNOON. INFRARED
SATELLITE PICTURES SHOW GOOD ENHANCEMENT OVER NORTHERN NEW MEXICO
AND INTO THE SAN JUAN MOUNTAINS. THE NAM...GFS AND ECMWF ALL SHOW
PRECIPITATION SPREADING INTO NORTHEAST COLORADO TONIGHT. IF THE
MODEL QPF VALUES ARE RIGHT...THEN THERE SHOULD BE ENOUGH SNOW ON
THE PALMER DIVIDE AND IN THE SOUTHERN FOOTHILLS TO MEET
ADVISORY/WARNING CRITERIA. WILL UPGRADE THE WINTER STORM WATCH FOR
PALMER DIVIDE TO A WINTER STORM WARNING AND WILL ISSUE A WINTER
WEATHER ADVISORY FOR THE SOUTHERN FRONT RANGE FOOTHILLS AND
CENTRAL MOUNTAINS UP TO THE CONTINENTAL DIVIDE. SNOW ACCUMULATIONS
OF 5 TO 10 INCHES WILL BE POSSIBLE. AREAS FROM DENVER NORTHWARD
WILL BE TOO FAR FROM THE UPPER CIRCULATION TO RECEIVE APPRECIABLE
SNOW. THE UPPER LOW IS FORECAST TO BE OVER THE OKLAHOMA PANHANDLE
BY TOMORROW AFTERNOON. PRECIPITATION MAY STILL BE WRAPPING AROUND
THE UPPER LOW AND OCCURRING ACROSS NORTHEAST COLORADO INTO THE
EVENING. TEMPERATURES MAY WARM ENOUGH THAT ACCUMULATING SNOW WILL
BE LIMITED TO THE MOUNTAINS IN THE AFTERNOON.

.LONG TERM...UPPER LOW EXPECTED TO BE SOMEWHERE NEAR THE OKLAHOMA
PANHANDLE TUESDAY EVENING. WRAPAROUND MOISTURE WILL CONTINUE TO
AREA...MAINLY ACROSS THE PLAINS. STILL SOME QUESTION AS TO HOW
MUCH MOISTURE...PRECIPITATION WILL OCCUR. LATEST NAM AND GFS
GENERATE DECENT PRECIPITATION ACROSS THE PLAINS THROUGH
MIDNIGHT...MAINLY ACROSS WASHINGTON AND LINCOLN COUNTIES. FOR NOW
WILL CONTINUE WITH CURRENT POP AND WEATHER GRIDS FOR THE EVENING.
SNOW LEVEL STILL LOOKS AROUND 5500 FEET FOR THE EVENING...WITH
SOME ACCUMULATION ACROSS THE PALMER DIVIDE INTO WASHINGTON COUNTY.
MODELS NOW TRENDING TOWARD A SLOWER MOVEMENT OF THE LOW
OVERNIGHT...HEADING SOMEWHERE IN CENTRAL KANSAS. STILL WRAPAROUND
MOISTURE TO CONTEND WITH...WITH BEST CHANCE FOR PRECIPITATION FAR
EASTERN PLAINS. NOT SURE ON THE WESTWARD EXTENT OF THE MOISTURE
AND PRECIP...WILL KEEP THE HIGHER POPS FURTHER EAST. ON
WEDNESDAY...LOW EXPECTED TO CONTINUE A SLOW EASTWARD TREK INTO
SOUTHEAST KANSAS. FEEL THE MODELS ARE TOO SLOW WITH THE DRIER AIR
WORKING INTO THE REGION...SO WILL KEEP THE DAY MAINLY DRY...WITH
JUST A SLIGHT CHANCE OF SHOWERS FAR NORTHEAST CORNER. WILL LOWER
TEMPERATURES BASED ON GUIDANCE AND LINGERING CLOUD COVER.

FOR THURSDAY AND FRIDAY...FLOW ALOFT BECOMES SOUTHWEST AS UPPER
RIDGE MOVES INTO THE CENTRAL PLAINS...AND UPPER TROUGH SLIDES INTO
NORTHERN GREAT BASIN. THE FLOW WILL BRING WARMER AND DRIER AIR
BACK INTO COLORADO...WITH TEMPERATURES HEADING INTO THE 70S
ACROSS THE PLAINS. GUSTY SOUTHWEST POSSIBLE FRIDAY AFTERNOON AS
GRADIENT INCREASES...WHICH MAY ELEVATE FIRE DANGER.

MODELS STILL WANT TO BRING UPPER TROUGH ACROSS WYOMING DURING THE
WEEKEND. IF THIS PANS OUT...THERE WILL BE MORE WIND THAN
PRECIPITATION...ESPECIALLY ALONG FOOTHILLS. TEMPERATURES TO BE A
BIT COOLER WITH CLOUD COVER. RIDGE LOOKS BUILD ACROSS THE AREA
MONDAY WITH LESS WIND...BUT NO PRECIPITATION.

&&

.AVIATION...NORTHERLY WINDS WILL CONTINUE THROUGH THE EARLY
EVENING AND THEN DIMINISH AND SHIFT MORE TO THE NORTHEAST.
CONTINUED UPSLOPE FLOW AND INCREASING MOISTURE WILL BEGIN
PRODUCING PRECIPITATION OVERNIGHT. CIGS AND VSBYS COULD DROP TO
IFR OVERNIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 PM MDT TUESDAY
FOR COZ041.

WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM MDT TUESDAY
FOR COZ034-036.

&&

SHORT TERM...DANKERS
LONG TERM....D-L
AVIATION...DANKERS
Hazardous weather outlook, Apr 2, 11:17 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1117 AM MDT MON APR 02 2012

COZ030>051-031200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1117 AM MDT MON APR 02 2012

...WINTER STORM WATCH FOR PALMER DIVIDE FOR THIS EVENING THROUGH
TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTH WINDS WILL CONTINUE ACROSS THE EASTERN PLAINS THROUGH
THIS AFTERNOON.  WIND SPEEDS OF 35 TO 45 MPH WILL BE COMMON.  IN THE
FOOTHILLS...PERIODS OF LIGHT RAIN AND SNOW WILL CONTINUE...BUT WITH
LITTLE ACCUMULATION.  LATER TONIGHT...MOISTURE IS EXPECTED TO
INCREASE OVER COLORADO AS AN UPPER LEVEL STORM SYSTEM LINGERS OVER
NORTHERN NEW MEXICO.  LIGHT TO MODERATE SNOW IS EXPECTED TO DEVELOP
OVERNIGHT...MAINLY IN THE FOOTHILLS AND OVER THE PALMER DIVIDE.
SNOW ACCUMULATIONS AROUND THE DENVER AREA COULD BE A COUPLE
INCHES...BUT IN THE SOUTHERN FOOTHILLS OF JEFFERSON COUNTY AND OVER
THE PALMER DIVIDE...HEAVIER ACCUMULATIONS WILL BE POSSIBLE.  A
WINTER STORM WATCH IS IN EFFECT FOR TONIGHT THROUGH TUESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM IS EXPECTED TO TRACK VERY SLOWLY ACROSS SOUTHEAST
COLORADO ON TUESDAY. CIRCULATION AROUND THE SYSTEM WILL PRODUCE
ACCUMULATING SNOWFALL ALONG AND NEAR THE FRONT RANGE AND PALMER
DIVIDE...WITH A MIX OF RAIN AND SNOW AT LOWER ELEVATIONS DURING THE
DAY. BY TUESDAY AFTERNOON THE FOOTHILLS GENERALLY SOUTH OF
INTERSTATE 70 AND THE PALMER DIVIDE COULD SEE 4 TO 8 INCHES OF SNOW
ACCUMULATION...WITH LIGHTER AMOUNTS ON THE HIGHER MOUNTAIN SLOPES
AND WESTERN VALLEYS. CONDITIONS WILL GRADUALLY IMPROVE TUESDAY
NIGHT...WITH WARMER AND DRIER WEATHER EXPECTED FOR THE REMAINDER
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/TCD

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:38 AM MDTWinter Storm WatchBOUArapahoe, Douglas, Elbert11 hr
Apr 2, 3:34 PM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Douglas, Gilpin, Grand, Jefferson and 2 more26 hr

Nearby

Winter Storm Warnings in Colorado, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.